Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 141, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 25, 2021, 8:02 PM CDT for Kent County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 8:02 PM CDT (01:02 UTC)
- Expired
- May 25, 2021, 9:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Kent County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 3321 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.6
The text
As transmitted.
620
WUUS54 KLUB 260102
SVRLUB
TXC263-260200-
/O.NEW.KLUB.SV.W.0141.210526T0102Z-210526T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
802 PM CDT Tue May 25 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Central Kent County in northwestern Texas...
* Until 900 PM CDT.
* At 801 PM CDT, a severe thunderstorm was located 7 miles southwest
of Clairemont, or 13 miles northeast of Lake Alan Henry, moving
northeast at 20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Jayton, Girard and Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3317 10101 3340 10074 3340 10052 3315 10052
3299 10084
TIME...MOT...LOC 0101Z 233DEG 16KT 3312 10086
HAIL...2.00IN
WIND...60MPH
$$
SINCAVAGE6 follow-up statements
247
WWUS54 KLUB 260106
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
806 PM CDT Tue May 25 2021
TXC263-260200-
/O.CON.KLUB.SV.W.0141.000000T0000Z-210526T0200Z/
Kent TX-
806 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL KENT COUNTY...
At 806 PM CDT, a severe thunderstorm was located 5 miles southwest of
Clairemont, or 15 miles northeast of Lake Alan Henry, moving
northeast at 20 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Jayton, Girard and Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3317 10101 3340 10074 3340 10052 3315 10052
3299 10084
TIME...MOT...LOC 0106Z 233DEG 16KT 3314 10084
HAIL...2.00IN
WIND...70MPH
$$
SINCAVAGE101
WWUS54 KLUB 260117
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
817 PM CDT Tue May 25 2021
TXC263-260200-
/O.CON.KLUB.SV.W.0141.000000T0000Z-210526T0200Z/
Kent TX-
817 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL KENT COUNTY...
At 817 PM CDT, a severe thunderstorm was located over Clairemont, or
13 miles southwest of Jayton, moving northeast at 20 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Jayton, Girard and Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3315 10092 3328 10088 3340 10074 3340 10052
3315 10052 3299 10084
TIME...MOT...LOC 0117Z 233DEG 16KT 3317 10079
HAIL...2.00IN
WIND...70MPH
$$
SINCAVAGE967
WWUS54 KLUB 260122
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
822 PM CDT Tue May 25 2021
TXC263-260200-
/O.CON.KLUB.SV.W.0141.000000T0000Z-210526T0200Z/
Kent TX-
822 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EASTERN KENT COUNTY...
At 821 PM CDT, a severe thunderstorm was located over Clairemont, or
12 miles west of Jayton, moving northeast at 20 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Jayton, Girard and Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3314 10085 3328 10088 3340 10074 3340 10052
3315 10052 3302 10077
TIME...MOT...LOC 0121Z 233DEG 16KT 3318 10077
HAIL...2.00IN
WIND...70MPH
$$
SINCAVAGE571
WWUS54 KLUB 260130
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
830 PM CDT Tue May 25 2021
TXC263-260200-
/O.CON.KLUB.SV.W.0141.000000T0000Z-210526T0200Z/
Kent TX-
830 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EASTERN KENT COUNTY...
At 830 PM CDT, a severe thunderstorm was located over Clairemont, or
9 miles west of Jayton, moving northeast at 20 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Jayton, Girard and Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3315 10079 3330 10085 3340 10074 3340 10052
3315 10052 3306 10069
TIME...MOT...LOC 0130Z 233DEG 16KT 3320 10073
HAIL...2.00IN
WIND...70MPH
$$
SINCAVAGE016
WWUS54 KLUB 260145
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
845 PM CDT Tue May 25 2021
TXC263-260200-
/O.CON.KLUB.SV.W.0141.000000T0000Z-210526T0200Z/
Kent TX-
845 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN KENT COUNTY...
At 845 PM CDT, a severe thunderstorm was located 5 miles west of
Jayton, moving northeast at 20 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Jayton and Girard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3334 10078 3340 10072 3340 10052 3315 10052
3311 10061
TIME...MOT...LOC 0145Z 233DEG 16KT 3324 10066
HAIL...2.00IN
WIND...70MPH
$$
SINCAVAGE695
WWUS54 KLUB 260154
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
854 PM CDT Tue May 25 2021
TXC263-260200-
/O.CON.KLUB.SV.W.0141.000000T0000Z-210526T0200Z/
Kent TX-
854 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN KENT COUNTY...
At 854 PM CDT, a severe thunderstorm was located over Jayton, moving
northeast at 20 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Jayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3340 10065 3340 10052 3315 10052 3311 10061
TIME...MOT...LOC 0154Z 233DEG 16KT 3327 10062
HAIL...2.00IN
WIND...70MPH
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:51 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 25, 6:51 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 651 PM CDT Tue May 25 2021 .AVIATION... Biggest question mark is whether or not convection will affect the terminals this evening. Thus far storms have failed to develop along the dryline located just west of KLBB and KPVW, while storms have formed further north, to the west of KAMA, and south of Fluvanna. The ongoing storms will avoid the western terminals, but explosive storm development could still occur over the next hour or two in near proximity to KLBB and KPVW. Given this, we have maintained VCTS at the beginning of the TAFs. KCDS will have a chance of seeing storms in the area later this evening, around and after 03Z, but confidence isn't high enough for more than a VCTS mention. Depending how things play out tonight, there will be a window for MVFR to IFR cigs Wednesday morning. Have hinted at this, but not included a broken deck explicitly. Another chance for thunderstorms will exist late Wednesday afternoon into the evening. && .PREV DISCUSSION... /issued 405 PM CDT Tue May 25 2021/ SHORT TERM... As of 2PM the predominant area of subsidence aloft was over the Rolling Plains and moving east with the overnight MCS currently over east Texas. The stratiform portion of the cumulus field is rapidly eroding with a prominent outflow boundary stretching from Vigo Park southeast into Matador to just north of Aspermont. Another outflow boundary earlier this morning that extended from Muleshoe to Silverton isn't as clear on radar early this afternoon, but can still be seen in the surface observations. Both of these boundaries should be important through the remainder of the afternoon and evening wrt to convective initiation and evolution. As the dryline mixes east out of eastern New Mexico through the remainder of the afternoon, it will first interact with a robust theta e axis currently extending from Morton southeast to Lake Alan Henry. The most robust initiation indicated in multiple runs of the HRRR is expected along and just east of the dryline between 4pm-6pm just west of the I27 corridor. The earlier and more westward that initiation occurs will decide the extent of thunderstorm coverage on the Caprock and especially areas surrounding Lubbock County, where there were pockets of 1-2 inches of rainfall and localized flooding last night, especially around Buffalo Springs Lake and east Lubbock. Farther south along and southwest of the ThetaE axis, dewpoints are in the mid to upper 60s with pockets of CAPE over 4000J/K extending from the city of Lubbock down to Lake Alan Henry. With a robust CU field in place, steep mid level lapse rates exceeding 8.5 C/km and favorable hodographs the farther southeast you go, all severe hazards are possible where storms initiate and mature. Eventually storms are expected to be multi-cellular but any discrete initiation may be supercellular early in their life cycle and capable of producing very large hail and tornadoes, especially in the vicinity of the ThetaE axis, where as of 2pm the Post mesonet station is 81/69 with a light southeast wind. As convective mode eventually goes upscale later this evening, another MCS is expected to develop over the southern Rolling Plains into the I20 corridor by midnight. Strong wind gusts and large hail will still be a threat as the convection pushes east-southeast out of area by around midnight. We'll see mild temperatures overnight with plenty of moisture in place and more favorable upper level dynamics for strong to severe thunderstorms again tomorrow afternoon, initiating along the dryline in vicinity of the NM/TX state line and moving northeast through the evening hours. Most of the forecast area is highlighted in a 'Slight Risk' by the SPC for tomorrow, again with all severe hazards possible including tornadoes. LONG TERM... Active weather appears likely to stick around through the long term period as the upper level pattern remains transient and amplified. Early on Thursday, upper level flow will return to southwesterly as an upper trough sweeps across the Desert Southwest. With difluence aloft and an uptick in shear compared to past days, severe weather appears plausible as the dryline sets up across the western and central South Plains during the afternoon. On Friday, flow overhead becomes more zonal as an upper trough transits over Montana with another, deeper trough rotating through the Great Lakes. As this occurs, a surface low moving east over the Ohio Valley combined with the influence of a building ridge over the Upper Midwest will send a weak backdoor front into our area from the east on Friday. This setup bears watching, as the surface evolution combined with ample instability and continued low level moisture advection Friday may combine to produce a heavy rain and severe weather threat heading into the holiday weekend. Saturday, the upper level pattern looks to amplify yet again as another 500 mb trough moves ashore over Southern California. Guidance is in relatively good agreement that this trough will slow its eastward progression over the weekend, with both the GFS and ECMWF keeping the low lingering in the vicinity of the Four Corners throughout the weekend. If this turns out to be correct, southwesterly flow would be present aloft over our area for several days. With a persistent surface ridge locked in place to our east, southerly to southeasterly surface flow would continue to pump moisture into the CWA, with PWATs perhaps near the the percentile of climatological values. With the upper low lingering to our west, a sloshing dryline scenario appears plausible this weekend, leading to thunderstorm chances each afternoon and evening as the dryline pushes east into the area. Certain specifics of the setup remain uncertain, such as the magnitude of capping/inhibition and the effects of overturning from prior convection. However, instability and shear look to remain generally sufficient to support severe weather each day. Next week, guidance begins to differ on the evolution of the upper level pattern, however a decent signal exists which points to the possibility of southwesterly upper flow remaining in place, suggesting that thunderstorm chances continue into the middle of next week. In terms of practical weather, at this time it appears that this weekend has the potential to be quite active, with thunderstorm chances each day. While it is too early to nail down the precise evolution of how any rain and storms evolve, it does appear that severe weather, heavy rain, and localized flooding will make an appearance at some point during the holiday weekend. Stay tuned as the details evolve over the coming days. /DWK && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55/30/23
Hazardous weather outlook, May 25, 11:56 AM CDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1156 AM CDT Tue May 25 2021 TXZ021>044-261700- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1156 AM CDT Tue May 25 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Scattered thunderstorms are expected to develop this afternoon across the South Plains as early as 4PM. Multi-cell clusters will be the primary mode of convection with some supercell potential possible early in storm evolution. Storm activity will move eastward during the late afternoon and evening hours. These storms will have the potential to produce wind gusts up to 70 mph, hail up to two inches in diameter, perhaps a tornado, and localized flooding due to heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. From Wednesday through Saturday, thunderstorms will be possible every afternoon and evening capable of producing severe weather and flooding. Higher thunderstorm chances will return for the beginning of next week and continue through at least the middle of the week. Severe weather and flash flooding will be possible with any storm that forms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:33 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 57 min |
| May 25, 8:13 PM CDT | Areal Flood Advisory | LUB | Kent | 59 min |
| May 25, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 61 min |
| May 25, 9:08 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 40 min |
| May 25, 9:22 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 20 min |
| May 25, 9:24 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 36 min |
| May 25, 9:27 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 63 min |
| May 25, 10:31 PM CDT | Special Weather Statement | LUB | King | 29 min |
| May 25, 10:33 PM CDT | Special Weather Statement | LUB | Motley | 27 min |
| May 25, 10:48 PM CDT | Special Weather Statement | LUB | Cottle | 57 min |
| May 25, 11:43 PM CDT | Special Weather Statement | LUB | Hall | 32 min |
| May 26, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb, Swisher | 64 min |
| May 26, 6:17 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Castro, Floyd, Hale, Lamb, Swisher | 58 min |
| May 26, 6:34 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Swisher | 86 min |
| May 26, 6:42 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.